Alert archive / Pennsylvania / Flash Flood Warnings in 2009

Flash Flood Warning 9, NWS State College, PA

June 10, 2009York County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 10, 2009, 4:38 PM EDT for York County, Pennsylvania. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2009, 4:38 PM EDT (20:38 UTC)
Expired
Jun 11, 2009, 12:15 AM EDT
In force
8 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County York County, PA

The radar

The Sterling radar (KLWX), 120 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 102038
FFWCTP
PAC133-102345-
/O.NEW.KCTP.FF.W.0009.090610T2038Z-090610T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
438 PM EDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN YORK COUNTY...

* UNTIL 745 PM EDT...

* AT 436 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY
  RAIN FROM A THUNDERSTORM OVER SOUTHERN YORK COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DALLASTOWN...RED LION AND SPRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3993 7646 3973 7642 3973 7697 3989 7696

$$

FORECASTER: TYBURSKI
3 follow-up statements
000 
WGUS51 KCTP 102343
FFWCTP
PAC133-110145-
/O.EXT.KCTP.FF.W.0009.000000T0000Z-090611T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
743 PM EDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN YORK COUNTY...

* UNTIL 945 PM EDT...

* AT 733 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ONGOING   
  FLOODING OVER SOUTHERN YORK COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING     
  GROVE...JEFFERSON AND SEVEN VALLEYS.

UPSTREAM RADAR IMAGERY SHOWS ADDITIONAL THUNDERSTORMS MOVING EAST 
ACROSS ADAMS COUNTY TOWARD THE AFFECTED AREA.

YORK COUNTY 911 OFFICIALS REPORTED THAT GLEN ROCK CREEK WAS RISING 
RAPIDLY. NUMEROUS BASEMENTS ARE CONTINUING TO EXPERIENCE FLOODING 
PROBLEMS IN NORTH CODORUS TOWNSHIP. THE FIRE DEPARTMENT IN SEVEN 
VALLEYS ALSO REMAINS VULNERABLE TO ADDITIONAL FLOODING...AFTER 
PUTTING SEVERAL APPARATUSES OUT OF SERVICE. 

LAT...LON 3993 7646 3973 7642 3973 7697 3989 7696

$$

FORECASTER: STEINBUGL
000 
WGUS51 KCTP 110145
FFWCTP
PAC133-110415-
/O.EXT.KCTP.FF.W.0009.000000T0000Z-090611T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
945 PM EDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN YORK COUNTY...

* UNTIL 1215 AM EDT...

* AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  STEADY LIGHT TO MODERATE RAIN OVER SOUTHERN YORK COUNTY. UPSTREAM  
  RADAR IMAGERY SHOWS ADDITIONAL SLOW MOVING THUNDERSTORMS MOVING    
  EAST ACROSS ADAMS COUNTY TOWARD THE AFFECTED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN      
  VALLEYS...SPRING GROVE...CODORUS AND JEFFERSON.

LOCAL EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED MOST OF THE 
FLOODING HAS SUBSIDED...BUT ADDITIONAL RAINFALL MOVING INTO THE AREA 
MAY CAUSE ADDITIONAL PROBLEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3993 7646 3973 7642 3973 7697 3989 7696

$$

FORECASTER: STEINBUGL
000 
WGUS71 KCTP 110408
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 AM EDT THU JUN 11 2009

PAC133-110417-
/O.EXP.KCTP.FF.W.0009.000000T0000Z-090611T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-
1208 AM EDT THU JUN 11 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM EDT FOR SOUTHERN
YORK COUNTY...

THE WATERS FROM THE EARLIER HEAVY RAINS HAVE RECEDED AND NO LONGER 
POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN 
VALLEYS...SPRING GROVE AND JEFFERSON.

LAT...LON 3993 7646 3973 7642 3973 7697 3989 7696

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:09 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 10, 4:09 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
409 PM EDT WED JUN 10 2009

.SYNOPSIS...
A FRONTAL SYSTEM WILL REMAIN NEARLY STATIONARY OVER THE REGION
PROVIDING THE FOCUS FOR UNSETTLED WEATHER THROUGH THE END OF THE
WEEK. DRIER AIR WILL MOVE IN FOR THE WEEKEND BEFORE HUMIDITY AND
MORE SCATTERED SHOWERS AND THUNDERSTORMS RETURN FOR NEXT WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
ISLD CONVECTION BREAKING OUT AGAIN ACROSS SRN COUNITES IN VERY WARM
AND MOIST AMS. WINDS/SHEAR REAMAINS ON THE WEAK SIDE WITH
MARINGALLY SEVERE PULSE STORM LASTING 20-30 MINS BEING THE PRIMARY MODE
THIS AFTN AND EARLY EVENING.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 AM THURSDAY/...
ANTICIPATE CONVECTION WILL BE ONGOING THRU THIS EVE...AS BNDRY IS
PROGGED TO BE OVERHEAD AND.A SHORTWAVE SLIDES EAST ALONG IT...THUS
HAVE MAINTAINED LIKELY POPS FOR OVERNIGHT. INSTABILITY REMAINS
THRU OVERNIGHT...850MB LLVL JET IS WEAK WHICH MAY AID IN HIGHER
QPF. PWAT ANOMS OF 2 TO 3 STD DEV ABV NORMAL 06-12Z...WHICH
TRANSLATES INTO 1.75-2.05 PWATS COULD RESULT IN SOME LOCALLY HEAVY
RAINFALL...FOCUSED ACROSS SUSQ-VALLEY. TEMPS WILL NOT COOL
MUCH...THUS HAVE MAINTAINED MID/UPPER 60S ACROSS SE TO UPPER
50S/LOW 60S CENTRAL/NORTH.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
WARM FRONT LIFTING ACROSS THE AREA THU WILL KEEP THE UNSETTLED
CONDITIONS GOING INTO AT LEAST EARLY FRIDAY. OPERATIONAL MODELS
AND ENSEMBLES AGREE IN KEEPING A VERY HUMID AIRMASS IN PLACE WITH
PWATS RUNNING BETWEEN ABOUT 1.25-1.75...OR ANYWHERE FROM 1-3 STD
DEV ABOVE NORMAL. SHORT TERM ATTENTION WILL NEED TO CENTER ON WHERE
THE BOUNDARY SETS UP...POSSIBLY PROVIDING THE FOCUS FOR LOCALLY
HEAVY DOWNPOURS. GEFS SHOWS A PRETTY HIGH PROBABILITY OF AT LEAST
AN INCH OF RAIN THROUGH 12Z FRIDAY CENTERED OVER MUCH OF EASTERN
PA WHILE THE NEW SREF SHOWS A SMALLER PROBABILITY IN ABOUT THE
SAME TIME FRAME CENTERED OVER CENTRAL PA. WITH CONVECTION LIKELY
DRIVING THE CIRCUMSTANCES...ITS IMPOSSIBLE AT THIS RANGE TO
ACCURATELY ZERO IN ON WHERE THE BIGGEST THREAT WILL BE BUT WITH
SUCH A SOUPY AIRMASS UPSTREAM POISED TO SET UP SHOP OVER THE
AREA...THE POTENTIAL FOR FLOODING RAINS CANNOT BE DISCOUNTED.

SURFACE HIGH PRESSURE BUILDS IN FOR SAT AND SUN WITH DRIER AIR AND
TEMPS THAT SHOULD RUN VERY NEAR SEASONAL NORMALS. UPPER FLOW
BEGINS TO AMPLIFY AGAIN BY EARLY NEXT WEEK AS A TROF GETS
ESTABLISHED OVER THE NERN US. THIS WILL MAKE US VULNERABLE TO SOME
SHOWERS TO BEGIN THE NEW WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AREA OF CLOUDS AND SHOWERS ARE MOVING TOWARD THE AREA FROM OHIO IN
ASSOCIATION WITH A WAVE RIDING ALONG THE STALLED FRONTAL BOUNDARY.
CURRENT CONDITIONS ARE VFR AT ALL SITES WITH SOME HAZE.

AS THE WAVE MOVES ACROSS THE STATE TONIGHT...RAIN AND A FEW
THUNDERSTORMS WILL DEVELOP FROM SOUTHWEST TO NORTHEAST. EXPEC
CONDITIONS TO FALL TO MVFR THEN IFR AFTER 11/06Z. THIS WILL
CONTINUE THROUGH THE REMAINDER OF THE FORECAST PERIOD SO DID NOT
TRY TO GET TO CUTE TOWARD THE TAIL END OF THE FORECAST. MAINLY
MVFR CONDITIONS FOR THIS EVENT.

OUTLOOK...
THUR-FRI...MVFR OCNL IFR. PERIODS OF SHRA/TSRA.
SAT-SUN...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...GARTNER
SHORT TERM...GARTNER
LONG TERM...LACORTE
AVIATION...TYBURSKI
Hazardous weather outlook, Jun 10, 5:43 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 AM EDT WED JUN 10 2009

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-110945-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
543 AM EDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 3:44 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT WED JUN 10 2009

PAZ057-063-102015-
CUMBERLAND PA-DAUPHIN PA-
344 PM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAUPHIN AND NORTHEASTERN
CUMBERLAND COUNTIES...

AT 341 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ENOLA...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ROCKVILLE AROUND 350 PM...PROGRESS AROUND 355
PM...COLONIAL PARK AROUND 400 PM...LINGLESTOWN AROUND 410 PM AND
SKYLINE VIEW AROUND 415 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 238 AND 239...I-81 BETWEEN
MILE MARKERS 58 AND 81...I-83 BETWEEN MILE MARKERS 40 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
322...ROUTE 322/22.

LAT...LON 4017 7692 4030 7706 4031 7700 4033 7691
      4036 7694 4037 7699 4053 7677 4044 7667
      4033 7663 4022 7682 4022 7690 4020 7692
      4019 7691

EXPERIMENTAL

FORECASTER: TYBURSKI
Special weather statement, Jun 10, 3:53 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EDT WED JUN 10 2009

PAZ057-065-066-102030-
DAUPHIN PA-LANCASTER PA-YORK PA-
353 PM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YORK...SOUTHEASTERN
DAUPHIN AND WEST CENTRAL LANCASTER COUNTIES...

AT 350 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR YORK...MOVING
NORTH AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BAINBRIDGE AROUND 400 PM...YORK HAVEN AROUND
405 PM...RHEEMS AROUND 410 PM...ELIZABETHTOWN AROUND 415 PM...
MIDDLETOWN AROUND 420 PM AND HERSHEY AROUND 430 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 249 AND 258...I-83 BETWEEN
MILE MARKERS 18 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 30...ROUTE 322...ROUTE
422.

LAT...LON 3996 7678 4031 7676 4032 7675 4031 7662
      4019 7657 4021 7652 4022 7649 4022 7648
      3995 7654

EXPERIMENTAL

FORECASTER: TYBURSKI
Special weather statement, Jun 10, 4:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
415 PM EDT WED JUN 10 2009

PAZ028-056-102045-
JUNIATA PA-PERRY PA-
415 PM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA AND NORTHERN
PERRY COUNTIES...

AT 414 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF LEWISTOWN...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR PORT ROYAL AROUND 420 PM...MIFFLIN AROUND 425
PM...MIFFLINTOWN AROUND 430 PM...ICKESBURG AROUND 440 PM AND
THOMPSONTOWN AROUND 445 PM.

THIS WILL IMPACT ROUTE 322/22.

LAT...LON 4068 7719 4049 7708 4036 7745 4054 7756

EXPERIMENTAL

FORECASTER: TYBURSKI
Special weather statement, Jun 10, 4:20 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
420 PM EDT WED JUN 10 2009

PAZ057>059-102045-
DAUPHIN PA-LEBANON PA-SCHUYLKILL PA-
420 PM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...NORTHWESTERN LEBANON
AND SOUTHWESTERN SCHUYLKILL COUNTIES...

AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LINGLESTOWN...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. ALSO...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR DEHART DAM AROUND 430 PM...DEHART DAM AROUND
435 PM...ANNVILLE AROUND 440 PM AND FORT INDIANTOWN GAP AROUND 445
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 250 AND 254...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 68 AND 101...I-83
BETWEEN MILE MARKERS 47 AND 50.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 322...ROUTE 322/22...ROUTE 422.

LAT...LON 4018 7670 4033 7691 4036 7694 4066 7670
      4052 7634 4049 7642 4041 7630

EXPERIMENTAL

FORECASTER: GARTNER
Special weather statement, Jun 10, 4:29 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 PM EDT WED JUN 10 2009

PAZ024-025-102100-
BLAIR PA-CAMBRIA PA-
429 PM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CAMBRIA AND
SOUTHWESTERN BLAIR COUNTIES...

AT 428 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PORTAGE...
MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR CASSANDRA AROUND 440 PM...LILLY AROUND 445 PM
AND SKI GAP AROUND 500 PM.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 18 AND 31.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220.

LAT...LON 4039 7879 4050 7840 4031 7835 4028 7851
      4032 7863 4029 7864 4025 7866 4024 7874

EXPERIMENTAL

FORECASTER: TYBURSKI
Special weather statement, Jun 10, 4:30 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT WED JUN 10 2009

PAZ026>028-056-102100-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-
430 PM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HUNTINGDON...
SOUTHWESTERN JUNIATA...SOUTHWESTERN MIFFLIN AND WEST CENTRAL PERRY
COUNTIES...

AT 429 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF HUNTINGDON...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
ALSO...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR MAPLETON AROUND 435 PM...MILL CREEK AROUND
445 PM...MOUNT UNION AROUND 450 PM AND NEWTON HAMILTON AROUND 500 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 522.

LAT...LON 4045 7811 4063 7761 4033 7743 4027 7766
      4029 7767 4025 7772 4017 7802

EXPERIMENTAL

FORECASTER: GARTNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:28 PM EDTSpecial Weather StatementCTPColumbia32 min
Jun 9, 10:01 PM EDTSpecial Weather StatementCTPColumbia44 min
Jun 10, 10:32 AM EDTSpecial Weather StatementCTPBedford28 min
Jun 10, 3:01 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more59 min
Jun 10, 3:23 PM EDTSevere Thunderstorm WarningCTPYork52 min
Jun 10, 3:44 PM EDTAreal Flood AdvisoryCTPLancaster, York3 hr
Jun 10, 3:44 PM EDTSpecial Weather StatementCTPDauphin31 min
Jun 10, 3:53 PM EDTSpecial Weather StatementCTPYork37 min
Jun 10, 4:15 PM EDTSpecial Weather StatementCTPJuniata30 min
Jun 10, 4:18 PM EDTSevere Thunderstorm WarningCTPYork57 min
Jun 10, 4:20 PM EDTSpecial Weather StatementCTPDauphin, Lebanon25 min
Jun 10, 4:29 PM EDTSpecial Weather StatementCTPCambria31 min
Jun 10, 4:30 PM EDTSpecial Weather StatementCTPHuntingdon, Mifflin30 min
Jun 10, 4:44 PM EDTSpecial Weather StatementCTPBedford31 min
Jun 10, 4:46 PM EDTSpecial Weather StatementCTPBlair29 min
Jun 10, 4:49 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill56 min
Jun 10, 4:51 PM EDTAreal Flood AdvisoryCTPHuntingdon3 hr
Jun 10, 4:56 PM EDTAreal Flood AdvisoryCTPSchuylkill3 hr
Jun 10, 5:00 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Juniata, Mifflin60 min
Jun 10, 5:14 PM EDTSevere Thunderstorm WarningCTPYork46 min
Jun 10, 5:19 PM EDTSpecial Weather StatementCTPBlair26 min
Jun 10, 5:45 PM EDTSpecial Weather StatementCTPHuntingdon, Mifflin30 min
Jun 10, 5:56 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon34 min
Jun 10, 6:06 PM EDTSpecial Weather StatementCTPHuntingdon24 min
Jun 10, 6:09 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland, Schuylkill36 min
Jun 10, 6:20 PM EDTSpecial Weather StatementCTPCentre25 min
Jun 10, 6:30 PM EDTSevere Thunderstorm WarningCTPLancaster30 min
Jun 10, 6:33 PM EDTSevere Thunderstorm WarningCTPLebanon12 min
Jun 10, 6:39 PM EDTAreal Flood AdvisoryCTPColumbia, Northumberland, Schuylkill117 min
Jun 10, 7:25 PM EDTSpecial Weather StatementCTPLancaster35 min
Jun 10, 7:42 PM EDTSpecial Weather StatementCTPAdams63 min
Jun 10, 7:47 PM EDTAreal Flood AdvisoryCTPAdams118 min

Nearby

Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.